Heavy Rain, Franklin
- When
- February 24, 2:00 PM CST to 4:00 PM CST
- Where
- Franklin County, Sesser to Valier
- Reported by
- Trained Spotter
- Coordinates
- 38.100, -89.050
Standing water was on roadways.
Widespread rainfall from 1 to 2 inches caused local runoff problems. A southwest flow established itself in the upper levels of the atmosphere, allowing moisture to work its way into the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread rainfall from 1 to 2 inches caused local runoff problems. A southwest flow established itself in the upper levels of the atmosphere, allowing moisture to work its way into the region. A large storm system developed over the central Plains on the 24th and moved northeast toward the Great Lakes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 24, 11:04 AM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1104 AM CST SAT FEB 24 2007 .UPDATE... MID MORNING TEXT/GRID/TABULAR PRODUCT UPDATE ADDRESSING TRANSITIONAL CHANGES FOR TODAY. THE FIRST SITUATIONS DEALS WITH TEMPERATURE/DEWPOINT/PRECIPITATION TYPE CONCERNS. THE SECOND WITH WIND FORECAST FOR THE REST OF TODAY. WITH RESPECT TO TEMPERATURES...12Z MANUAL UPPER AIR ANALYSIS SHOWS A LITERAL VERTICAL WALL OF WATER...BASED ON THE 925/850 MB DEWPOINT ANALYSIS. THE IMPLIED THETA-E RIDGE AXIS FROM THE UPPER AIR CHARTS SHOWS UP FROM NEAR A KUNO-KFAM LINE AT 12Z THIS AM...WITH LIGHTNING SHOWING UP COINCEDENT WITH THIS AXIS. THERE WAS SOME CONCERN THAT EVAPORATIVE COOLING MAY CAUSE A PROBLEM WITH PRECIPITATION TYPE/THAT IS LIQUID VS. FREEZING/ OVER SERN IL/SWRN IN/NWRN KY...BUT THE WARM AIR ADVECTION/PRECIPITATION LOADING NEAR THE THETA-E RIDGE SHOULD COMPENSATE FOR ANY FREEZING PRECIPITATION CONCERNS WITHIN 1/2-1 HOUR AFTER PRECIPITATION ONSET. BY 18Z...ANY PRECIPITATION SHOULD REMAIN IN THE FORM OF RAIN ANYWAY. AFTER A SLIGHT RISE IN TEMPERATURES/1-3 DEGREES/ BEFORE PRECIPITATION ONSET...WET BULB DIFFERENCES SHOULD DROP TEMPERATURES DOWN 3-5 DEGREES AFTER PRECIPITATION STARTS. I KNOCKED DOWN TEMPERATURES SLIGHTLY TODAY...BUT SOME RECOVERY WILL BE POSSIBLE AS WARM RAIN ALOFT REACHES THE SURFACE. WITH RESPECT TO WINDS THIS AFTERNOON...IT WILL BE TRICKY. THERMAL INVERSION PROGGED BY THE RUC KEEPS AN DECENT INVERSION ABOVE 940 MB THIS MORNING AND THROUGH THE AFTERNOON...LIMITING THE NATURAL MIXING THROUGH THE PLANETARY BOUNDARY LAYER. PRECIPITATION LOADING INITIALLY WILL ONLY ENHANCE BOUNDARY...COOLING SURFACE TEMPERATURES SLIGHTLY AND RETARDING PARCEL MOVEMENT THROUGH THE MIXED LAYER. HOWEVER...DURING THE AFTERNOON...AS THE SURFACE GRADIENT TIGHTENS...SHEER PRESSURE DIFFERENCES SHOULD INCREASE THE SUSTAINED WINDS INTO THE 20-25 MPH LEVEL. WHERE CONVECTIVE ELEMENTS/THUNDERSTORMS/ GENERATE DOWNWARD MOMENTUM ENOUGH TO OVERCOME THE DENSITY DIFFERENCES ASSOCIATED WITH THE INVERSION...I HAVE ADDED A MENTION OF LOCAL WIND GUSTS BETWEEN 35 AND 40 MPH. MOST OF THIS WORDING HAS BEEN INCLUDED ACROSS SOUTHEAST MISSOURI...SOUTHWEST ILLINOIS AND THE PURCHASE AREA OF WESTERN KENTUCKY. I WILL NEED TO ADDRESS WHETHER THE GRADIENT WILL BE SUFFICIENT TONIGHT TO KEEP WINDS ELEVATED FOR MOST OF THE NIGHT. OF COURSE...WILL MODIFY FORECAST IF CONDITIONS SUGGEST SEVERE POTENTIAL WILL INCREASE BEYOND EXPECTED CONDITIONS THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 346 AM CST SAT FEB 24 2007/ DISCUSSION... VIGOROUS UPPER LEVEL LOW CONTINUES TO DEEPEN OVER SRN COLORADO AND NRN NEW MEXICO EARLY THIS MORNING. CONVECTION CONTINUES OUT AHEAD OF THIS SYSTEM. THE ACTIVITY WAS AS FAR EAST AS WRN MISSOURI AND WRN ARKANSAS. AT THE SURFACE...LOW PRESSURE WAS DEEPENING OVER NW KANSAS...WHILE A STRONG RIDGE REMAINED ANCHORED FROM THE GREAT LAKES...SOUTH TO THE SE ATLANTIC COAST. WILL CONTINUE WITH CATEGORICAL CHANCES OF SHOWERS AND THUNDERSTORMS TODAY...WITH THE BEST CHANCE THIS AFTERNOON. THE STORM SYSTEM IS EXPECTED TO BECOME VERTICALLY STACKED NEAR KMCI BY 00Z. AS A RESULT THE APPROACHING FRONTAL SYSTEM SHOULD OCCLUDE...AND REMAIN AN OCCLUSION AS IT MOVES ACROSS THE CWFA LATE THIS AFTERNOON AND THIS EVENING. SPC HAS REMOVED EVEN MORE OF THE SLIGHT RISK AREA FROM THE CWFA. CURRENT THINKING IS THAT THE SEVERE WEATHER THREAT WILL BE MINIMAL AS INSTABILITY BECOMES SUPPRESSED SOUTH OF THE OCCLUDED FRONT. IN FACT...STABILITY INDICES ARE EVEN MARGINAL FOR THUNDER. BUT STEEPENING LAPSE RATES / INCREASING VERT TOTALS AHEAD OF THE UPPER SYSTEM WARRANTS KEEPING THUNDERSTORMS GOING. AS FAR AS A HEAVY RAIN THREAT...THAT APPEARS MINIMAL TOO. COULD BE LOCALLY CLOSE TO AN INCH HERE AND THERE. BUT OVERALL...BONA-FIDE RICH GULF MOISTURE WILL LIKELY BE EXPENDED IN DEEPER CONVECTION TO OUR SOUTH. ACROSS OUR AREA...MODELS SHOW PRECIPITABLE WATER VALUES NOT MUCH OVER 1 INCH..AND SURFACE / BOUNDARY LAYER DEW POINTS REACHING THE LOW 50S AT BEST. NORTHERN SECTIONS OF THE CWFA PROBABLY WILL NOT SEE 50S DEW POINTS. HAVE REMOVED ALL SEVERE AND HEAVY RAIN WORDING FROM THE GRIDS AS A RESULT. OTHER ITEM OF INTEREST TODAY IS WIND. WE CONSIDERED A WIND ADVISORY. AT THIS TIME...WILL HOLD OFF. MODEL SOUNDINGS SHOW AN INVERSION AROUND 900 / 875 MB TODAY...WITH WINDS REACHING 50-60KTS JUST BELOW THE INVERSION. HOWEVER WE WOULD LIKE TO SEE THE THERMAL DEPICTION A LITTLE MORE TOWARD DRY ADIABATIC...ALONG WITH LESS CLOUD COVER. THEREFORE WILL HOLD OFF ON A ADVISORY FOR NOW...AND LET THE DAY SHIFT KNOW THEY SHOULD MONITOR THIS CLOSELY. TONIGHT...AFTER AN EVENING CHANCE OF CONVECTION...WE SHOULD GET DRY SLOTTED BY 06Z. SO WE DIMINISHED OR ENDED POPS FROM WEST TO EAST AS A RESULT. THE CLOSED AND STACKED LOW SHOULD BE NEAR THE SOUTHERN TIP OF LAKE MICHIGAN BY 00Z MONDAY. SO FOR SUNDAY THROUGH MONDAY...WE EXPECT WRAP AROUND CLOUDINESS...AND A CHANCE OF SOME LIGHT PRECIPITATION ACROSS MAINLY THE NORTHERN 1/2 OF THE CWFA. LOOKS LIKE A SMALL CHANCE OF EITHER LIGHT RAIN OR LIGHT SNOW OF MINIMAL CONSEQUENCE. NO CHANGES WERE MADE TO THE FORECAST BEYOND MONDAY. THE LATEST LONG RANGE OUTPUT CONTINUES TO SUPPORT OUR CHANCE OF CONVECTION DURING THE MIDDLE PART OF THE UPCOMING WEEK. PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SMITH/DRS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 441 AM CST SAT FEB 24 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 441 AM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND EARLY TONIGHT ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT...PRIMARILY ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY. STRONG WINDS APPEAR TO BE THE MOST LIKELY HAZARD. OUTSIDE OF THUNDERSTORM ACTIVITY...GUSTY SOUTHEAST SURFACE WINDS FROM 15 TO 30 MPH ARE EXPECTED FROM LATE MORNING THROUGH THE EARLY EVENING HOURS. WINDS COULD GUST AS HIGH AS 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. AT THIS TIME...IT IS UNCLEAR WHETHER CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE REQUESTED TODAY AND EARLY TONIGHT ACROSS SOUTHEAST MISSOURI AND FAR SOUTHWEST KENTUCKY.
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
Standing water was on roadways.
Water was rising out of ditches and onto a road.
Minor creek flooding occurred in Jefferson County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14580, 14581, 14534.